Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Continuous stinging in left nostril on inhaling, urge to sneeze post receiving licocaine injection during filing. Help?

Hi I went to have a filling put in last week and about a half hour after receiving the lidocaine injection I developed a stinging sensation through the left nostril only when I inhale either through my nose or my mouth. I feel like I m almost always on the verge of a sneeze and the left side of my nose will run and my eyes will tear up. Could this be a reaction to the lidocaine or the possibility of a nerve that was hit?
Asked On : Tue, 16 Oct 2012
Answers:  2 Views:  924
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Cardiologist 's  Response
Neither seems likely
Lidocaine is very short acting - minutes...and leaves no residue
Nerve injury too does not seem likely causing a single symptom persisting like this.
It could be allergy - from medicines, infection and so on
See your dentist again / if there is no obvious dental cause, see Ear Nose Throat specialist
In the mean time, there is one small suggestion! Just touch - for a few seconds - the the middle of your upper lip, below the tip of the nose (philtrum). your sneezing will vanish, if you do in the beginning. Do as often as you like / as soon as you feel the need to sneeze - it will abort...
[This is not magic - it is a reflex inhibition and has scientific basis - it is commonly practised after eye surgery to prevent sneezing causing increased eye pressure]
God bless you
God luck

Answered: Tue, 16 Oct 2012
I find this answer helpful
  User's Response
Hello mmc1674,

Not to worry! Local anesthetics, such as licocaine can cause localized adverse effects. This is a very common and I understand your curiosity with this situation.

You see, the stinging/tingling sensation is an adverse effect of prolonged anesthesia and parenthesis. Cause by nerve impairment or nerve damage.

However, permanent nerve damage is rare. You should expect these sensations to disappear in around a few weeks time at the most. (Not to mention its already been a week.)

Kind Regards,

Answered: Tue, 16 Oct 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor